Edge irregularity strength of certain families of comb graph

Authors

DOI:

https://doi.org/10.22199/issn.0717-6279-2020-04-0049

Keywords:

Irregular assignment, Irregularity strength, Edge irregularity strength, Comb graphs

Abstract

Edge irregular mapping or vertex mapping h : V (U ) ?? {1, 2, 3, 4, ..., s} is a mapping of vertices in such a way that all edges have distinct weights. We evaluate weight of any edge by using equation wth(cd) = h(c)+h(d), ?c, d ? V (U ) and ?cd ? E(U ). Edge irregularity strength denoted by es(U ) is a minimum positive integer use to label vertices to form edge irregular labeling. In this paper, we find exact value of edge irregularity strength of different families of comb graph.

Author Biographies

Xiujun Zhang, Chengdu University.

School of Information Science and Engineering.

Murat Cancan, Van Yznc Yil University.

Faculty of Education.

Muhammad Faisal Nadeem, COMSATS University Islamabad.

Dept. of Mathematics.

Muhammad Imran , COMSATS University Islamabad.

Dept. of Mathematics.

References

A. Ahmad, M. Arshad, and G. Izarikova, “Irregular labelings of helm and sun graphs”, AKCE international journal of graphs and combinatorics, vol. 12, no. 2-3, pp. 161-168, Nov. 2015, doi: 10.1016/j.akcej.2015.11.010

A. Ahmad, O. B. S. Al-Mushayt, and M. Baca, “On edge irregularity strength of graphs”, Applied mathematics and computation, vol. 243, pp. 607-610, Sep. 2014, doi: 10.1016/j.amc.2014.06.028

A. Ahmad, M. Ba?a, Y. Bashir, M. K. Siddiqui, “Total edge irregularity strength of strong product of two paths”, Ars combinatoria, vol. 106, pp. 449-459, 2012.

A. Ahmad, M. Ba?a, and M. K. Siddiqui, “On edge irregular total labeling of categorical product of two cycles”, Theory of computing systems, vol. 54, no. 1, pp. 1-12, Apr. 2013, doi:10.1007/s00224-013-9470-3

A. Ahmad, M. Ba?a, M., M. F. Nadeem, “On edge irregularity strength of Toeplitz graphs”, Scientific Bulletin - "Politehnica" University of Bucharest. Series A, Applied mathematics and physics, vol. 78, no. 4, pp. 155-162, 2016. [On line]. Available: https://bit.ly/2N3aeOZ

O. B. S. Al-Mushayt, “On edge irregularity strength of products of certain families of graphs with path P-2”, Ars combinatoria, vol. 135, pp. 323-334, 2017.

O. B. S. Al-Mushayt, A. Ahmad, M. K. Siddiqui, “On the total edge irregularity strength of hexagonal grid graphs”, Australasian journal combinatorics, vol. 53, pp. 263-272, Jun. 2012. [On line]. Available: https://bit.ly/2YGkbYf

D. Amar and O. Togni, “Irregularity strength of trees”, Discrete mathematics, vol. 190, no. 1-3, pp. 15–38, Aug. 1998, doi: 10.1016/s0012-365x(98)00112-5

M. Anholcer, M. Kalkowski, and J. Przybyo, “A new upper bound for the total vertex irregularity strength of graphs”, Discrete mathematics, vol. 309, no. 21, pp. 6316-6317, Nov. 2009, doi: 10.1016/j.disc.2009.05.023

M. Ba?a, S. Jendrol, M. Miller, and J. Ryan, “On irregular total labellings”, Discrete mathematics, vol. 307, no. 11-12, pp. 1378-1388, May 2007, doi: 10.1016/j.disc.2005.11.075

M. Ba?a and M. K. Siddiqui, “Total edge irregularity strength of generalized prism”, Applied mathematics and computation, vol. 235, pp. 168-173, May 2014, doi: 10.1016/j.amc.2014.03.001

T. Bohman and D. Kravitz, “On the irregularity strength of trees”, Journal of graph theory, vol. 45, no. 4, pp. 241-254, 2004, doi: 10.1002/jgt.10158

G. Chartrand, M. S. Jacobson, J. Lehel, O. R. Oellermann, S. Ruiz, F. Saba, “Irregular networks”, Congressus numerantium, vol. 64, pp. 187-192, 1988.

A. Frieze, R. J. Gould, M. Karoski, and F. Pfender, “On graph irregularity strength”, Journal of graph theory, vol. 41, no. 2, pp. 120-137, Sep. 2002, doi: 10.1002/jgt.10056

K. M. M. Haque, “Irregular total labellings of generalized Petersen graphs”, Theory of computing systems, vol. 50, no. 3, pp. 537-544, Jul. 2011, doi: 10.1007/s00224-011-9350-7

J. Ivanco and S. Jendrol, “Total edge irregularity strength of trees”, Discussiones mathematicae graph theory, vol. 26, no. 3, p. 449, 2006, doi: 10.7151/dmgt.1337

S. Jendrol, J. Miskuf, and R. Sotak, “Total edge irregularity strength of complete graphs and complete bipartite graphs”, Discrete mathematics, vol. 310, no. 3, pp. 400-407, Feb. 2010, doi: 10.1016/j.disc.2009.03.006

M. Kalkowski, M. Karonski, and F. Pfender, “A new upper bound for the irregularity strength of graphs”, SIAM journal on discrete mathematics, vol. 25, no. 3, pp. 1319-1321, Jan. 2011, doi: 10.1137/090774112

J. Liu, J. Zhao, and Z. Zhu, “On the number of spanning trees and normalized Laplacian of linear octagonal quadrilateral networks”, International journal of quantum chemistry, vol. 119, no. 17, May 2019, doi: 10.1002/qua.25971

P. Majerski and J. Przybylo, “Total vertex irregularity strength of dense graphs”, Journal of graph theory, vol. 76, no. 1, pp. 34-41, Jul. 2013, doi: 10.1002/jgt.21748

Nurdin, E. T. Baskoro, A. N. M. Salman, and N. N. Gaos, “On the total vertex irregularity strength of trees”, Discrete mathematics, vol. 310, no. 21, pp. 3043-3048, Nov. 2010, doi: 10.1016/j.disc.2010.06.041

J. Przybylo, “Linear bound on the irregularity strength and the total vertex irregularity strength of graphs”, SIAM journal on discrete mathematics, vol. 23, no. 1, pp. 511-516, Jan. 2009, doi: 10.1137/070707385

I. Tarawneh, R. Hasni, and A. Ahmad, “On the edge irregularity strength of corona product of cycle with isolated vertices”, AKCE international journal of graphs and combinatorics, vol. 13, no. 3, pp. 213-217, Dec. 2016, doi: 10.1016/j.akcej.2016.06.010

H. Yang, M. A. Rashid, S. Ahmad, M. K. Siddiqui, and M. F. Hanif, “Cycle super magic labeling of pumpkin, octagonal and hexagonal graphs”, Journal of discrete mathematical sciences and cryptography, vol. 22, no. 7, pp. 1165-1176, Oct. 2019, doi: 10.1080/09720529.2019.1698800

Published

2020-07-28

How to Cite

[1]
X. Zhang, M. Cancan, M. F. Nadeem, and M. Imran, “Edge irregularity strength of certain families of comb graph”, Proyecciones (Antofagasta, On line), vol. 39, no. 4, pp. 787-797, Jul. 2020.

Most read articles by the same author(s)